You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Linking Form of Hypothesis to Type of Statistic: An Application of Goodman's Z
Tai S. Kang
American Sociological Review
Vol. 37, No. 3 (Jun., 1972), pp. 357-365
Published by: American Sociological Association
Stable URL: http://www.jstor.org/stable/2093474
Page Count: 9
You can always find the topics here!Topics: Logical form, Biconditionals, Mathematical validity, Sufficient conditions, Fertility rates, Mathematical dependent variables, Liberal arts education, Statistics, College students, Liberalism
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper suggests that types of statistics used in analyzing data should be linked to logical forms of hypotheses. It presents a proposal to include the weak conditional associations of (p → q) and (q → p), along with the straight biconditional monotonic form, in a basic paradigm of logical hypothesis forms. Finally, it suggests that Goodman's flexible Z be applied in testing the validity of basic logical hypothesis forms and examines the plausibility of so doing.
American Sociological Review © 1972 American Sociological Association